MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-TPO; SYSTEM, TEST, THYROID AUTOANTIBODY

ROCHE DIAGNOSTICS ELECSYS ANTI-TPO; SYSTEM, TEST, THYROID AUTOANTIBODY
Catalog Number 07026935190
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a questionable elecsys anti-tpo result from the cobas e 402 analytical unit.The initial result was > test 600 kiu/i, and the 1st repeat result was > test 600 kiu/i.The 2nd repeat result with a manual dilution of 1:5 was 14.3 kiu/i.The 3rd repeat result with a manual dilution of 1:5 was 13.5 kiu/i.The 4th repeat result with a manual dilution of 1:1 was 117 kiu/i.
 
Additional Manufacturer Narrative
The cobas e 402 analytical unit serial number is (b)(6).The diluent being used by the customer was used for approximately 20 weeks, exceeding the lifetime of the diluent.The investigation is ongoing.
 
Additional Manufacturer Narrative
The initial value reported of 13.5 kiu/i was not correct.Additional values of 13.4 kiu/i with a dilution of 1:5 and 13.3 kiu/i on 30-jan-2025 with a manual dilution of 1:5 were provided.On (b)(6) 2025, the customer repeated the sample using a new diluent and the results were 12.3 kiu/i with a manual dilution of 1:5.In another run, the result was 20.7 kiu/i with a manual dilution of 1:5.The investigation is ongoing.
 
Additional Manufacturer Narrative
Two samples were analyzed to verify the values of elecsys anti-tpo.The following were results determined with a cobas e 801: anti-tpo: 363 iu/ml ¿ above cutoff value of 34 iu/ml.After 1:2 dilution: 56 iu/ml (calculated final concentration).After 1:5 dilution: 12 iu/ml (calculated final concentration).After further investigation of the sample, an assay interfering factor was detected by changing concentrations.This interference causes the falsely elevated values elecsys® anti-tpo assays.With dilution 1:2, the impact of the interfering factor gets smaller leading to smaller, but still falsely elevated results.An interfering factor, causing a falsely increased value with elecsys anti-tpo, was detected in the sample.This is a known interference clearly disclaimed in the method sheet.Disclaimer from method sheet: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." a general product problem can be excluded.

Brand Name
ELECSYS ANTI-TPO
Common Device Name
SYSTEM, TEST, THYROID AUTOANTIBODY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21431933
Report Number1823260-2025-00504
Device Sequence Number4606600
Product Code JZO
UDI-Device Identifier04015630939626
UDI-Public04015630939626
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K051890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number07026935190
Device Lot Number80820201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer02/26/2025
05/20/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/24/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown